MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ IMPLANT 5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ IMPLANT 5 X 11.5MM; DENTAL IMPLANT
Model Number OSS511
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.Age at time of the event unknown / not provided.Patient weight unknown / not provided.Reporter name unknown / not provided.
 
Event or Problem Description
It was reported that implants at tooth sites 24 and 27 fractured and were removed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h6: adverse event problem h10: additional narrative one osseotite implant 4 x 11.5mm (oss411) and one osseotite implant 5 x 11.5mm (oss511) were returned for investigation.Visual evaluation of the as returned implant bone debris and signs of usage.Implant (oss411) was fractured at threads.Fractured piece not returned.The abutment screw detached from implant.No fracture was detected for the oss511 implant.Functional testing could not be performed since the product was fractured.Pre-existing condition noted on the per was unknown bone density.The reported device had been placed on tooth #24 and 27 (fdi) for approximately 7 years.Dhr review for the lot number (2016050540 and 2016022064) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.Products was conforming at the time it left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2016050540 and 2016022064) for similar events (complaint category keywords: fracture: implant) and no other complaint was identified.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.Fracture of oss511 was unconfirmed.

Brand Name
OSSEOTITE¿ IMPLANT 5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16453050
Report Number0001038806-2023-00381
Device Sequence Number5835049
Product Code DZE
UDI-Device Identifier00844868013266
UDI-Public(01)00844868013266(17)210405(10)2016022064
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/05/2021
Device Model NumberOSS511
Device Catalogue NumberOSS511
Device Lot Number2016022064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale